| Catalog Number |
920010031 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that angled rmr driver hudson, the provided evidence was not sufficient to confirm the reported event of unable to assemble & loose.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the angled rmr driver hudson would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the instrument wobbles in the hudson connection (several connections tried), as a result the cup reamer in the acetabulum wobbles and possibly leads to a larger reaming than intended.In addition, the instrument has a pe part that is difficult to remove from the anchorage for the sterile process.There was no patient involvement.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), e1 (facility name), g1 (manufacturing site name).Corrected: b3, d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "sterilitazion lead from the customer reported: the instrument wobbles in the hudson connection (several connections tried), as a result the cup reamer in the acetabulum wobbles and possibly leads to a larger reaming than intended.In addition, the instrument has a pe part that is difficult to remove from the anchorage for the sterile process." the product was not returned to medtech orthopaedics; however photos were provided for review.See attachment (b)(4).The photo investigation revealed that angled rmr driver hudson, had scratch on it.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.The provided evidence was not sufficient to confirm the reported event of unable to assemble & loose.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the angled rmr driver hudson would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: sterilitazion lead from the customer reported: the instrument wobbles in the hudson connection (several connections tried), as a result the cup reamer in the acetabulum wobbles and possibly leads to a larger reaming than intended.In addition, the instrument has a pe part that is difficult to remove from the anchorage for the sterile process.No patient involvement! the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the hudson end was stripped.Potential cause can be attributed to unintended use error by use of excessive force and overload of the material.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was performed and it revealed the hudson end was loose.A functional evaluation was conducted to assess the allegation of unable to assemble using a sample hudson connection and it revealed, it was difficult to assemble the sample hudson connection to the angled rmr driver hudson due to the previously observed condition of loose hudson end.The complaint condition was replicated.The overall complaint was confirmed as the observed condition of the angled rmr driver hudson would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: (b)(4), 2) date of manufacture: 14.12.2023, 3) any anomalies or deviations identified in dhr: rework per: complaint: depuy references: (b)(4).(missing ifu); mps references: (b)(6), 4) expiry date: not applicable, 5) ifu reference: ifu-78410160 rev.J and lcn-920010031-disa rev.D.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
Additional Manufacturer Narrative
The device malfunction, functional : loose, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.